Indiana, 2010

Heavy Rain in Indiana, May 27, 2010

May 27, 2010 · NWS PAH · 1 event in 1 county or zone

A few storms with heavy rainfall occurred as daytime heating contributed to strong instability ahead of a southward-moving disturbance in the mid levels of the atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A few storms with heavy rainfall occurred as daytime heating contributed to strong instability ahead of a southward-moving disturbance in the mid levels of the atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 27, 5:18 AM CST, 6 hours 12 minutes earlier.

Area forecast discussion, May 27, 5:18 AM CST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
618 AM CDT THU MAY 27 2010

.UPDATE...
UPDATED THE AVIATION SECTION. NO CHANGE TO THE PUBLIC DISCUSSION
SECTION.

&&

.DISCUSSION...
LATEST SURFACE ANALYSIS DEPICTS A WEAK COLD FRONT/BOUNDARY
BISECTING THE FA FROM NORTH TO SOUTH. THIS IS SOMEWHAT DETECTED BY
SFC PRESSURE BUT BETTER DEFINED BY TEMP GRADIENT. RADAR WAS PPINE
FOR THE MOMENT BUT COULD SEE SOMETHING FIRE ALONG THE BOUNDARY MUCH
LIKE 48 HOURS PREVIOUS (MON NGT TUE AM) WHEN ANOTHER BOUNDARY WAS
LOCATED SIMILAR TO THIS ONE.

A MID/UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA TODAY BRINGING
GOOD CHANCES FOR TSRA'S. THIS ACTIVITY SHOULD DECREASE/DIMINISH
OVERNIGHT THURSDAY INTO FRIDAY AS HAS BEEN THE CASE MOST OF THE
WEEK. FRIDAY THE MODELS HINT AT A WEAK SURFACE BOUNDARY SETTING UP
OVER THE SOUTHEAST PORTION OF THE FA. THIS COMBINED WITH A WEAK OPEN
OR CLOSED 500 MB LOW WITH THE 12Z WED ECMWF AND A OPEN WAVE WITH THE
00Z THU GFS AS WELL AS THE LATEST SREF. FOR THIS REASON MAY HAVE TO
EXPAND POPS NORTHWARD A BIT FOR FRIDAY. AS WITH PREVIOUS AFD SAT
LOOKS TO BE A PRIME DAY FOR THE HOLIDAY WEEKEND...WITH HIGH PRESSURE
BEING IN CONTROL OF MOST OF THE WEATHER. HOWEVER ALONG THE TN BORDER
AND LBL AREA COULD SEE SOMETHING POP UP IN THE AFTN OR PROPAGATE OUT
OF TN. THIS ACTIVITY SHOULD BE RESTRICTED TO SOUTHERN PORTIONS OF KY
AT BEST IN THE PAH FA. THIS SUBTLE FEATURE CONTINUES TO MEANDER JUST
SOUTH OF KY THROUGH SUNDAY. HOWEVER WITH HIGH PRESSURE EXERTING ITS
INFLUENCE FROM THE NORTH WILL OPT TO LEAVE POPS OUT FOR NOW OVER THE
WEEKEND. BUT MAY HAVE TO REASSESS LATER.

&&

.AVIATION...
HAVE CB AND VCTS QUALIFIERS IN AT THE TAF SITES TODAY AND TONIGHT.
SURFACE TRAJECTORY SHOULD BE NORTHERLY...WITH SPEEDS LESS THAN 10
KTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 27, 3:01 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
401 AM CDT THU MAY 27 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
401 AM CDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL ARE EXPECTED AGAIN THIS
AFTERNOON AND INTO THE EVENING. A FEW STORMS MAY PULSE UP TO NEAR
SEVERE LEVELS WITH DAMAGING WIND GUSTS THE MAIN CONCERN.

MINOR TO MODERATE FLOODING WILL CONTINUE FOR POINTS NEAR THE
CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVER. PLEASE SEE THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AREA
THURSDAY. A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS
WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY CONCERNS. LOCALLY
HEAVY RAINFALL WILL ALSO BE A CONCERN WITH ANY THUNDERSTORM. A FEW
STORMS MAY LINGER INTO THE EVENING.

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR THE HOLIDAY WEEKEND.
ANY THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS.

A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA MONDAY
THROUGH TUESDAY...AS A FRONT STALLS OUT JUST NORTH OF THE AREA. AT
THIS TIME...SEVERE WEATHER CANNOT BE RULED OUT.

MINOR TO MODERATE FLOODING WILL CONTINUE FOR POINTS NEAR THE
CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVER. PLEASE SEE THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Spencer

When
May 27, 11:30 AM CST to 3:41 PM CST
Where
Spencer County, Rockport
Reported by
Trained Spotter
Coordinates
37.880, -87.050

A trained spotter measured 2.48 inches over four hours. Minor street flooding occurred.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227904.